Mina needs an op

Mina needs an operation, and we are asking for help to meet the vet costs for this - approx. £440 - so she can start feeling better.

mina close up in pen.jpg

By way of background: 

We took Mina in back in January 2022.  She had been seen and photographed scavenging for food in rubbish bins.. painfully thin and weak.

She was so skinny and small in size, that - at first glance - she was thought to be a kitten.

Mina on street.jpg
Mina - 1.jpg

Our vets diagnosed a hyperactive thyroid, and a blood test confirmed this.  Mina's levels were almost 3 times the norm.

We therefore started her on a course of life-long medication to keep the condition under control.

Although the medication was working for Mina, in that she has put on weight, and her follow up blood tests show reduced thyroid levels.. she is unfortunate to suffer one of the rare side effects from the medicine.

Her skin became itchy, sore and inflamed.  Especially noticeable around her eyes.

 

She was prescribed other tablets, to try to keep these side effects at bay - now having to be given pills 5 times a day (and she won't have them in food, so has to be 'pilled').  

 

However, these are not working well enough for her, and we have noticed she is becoming quite depressed by the whole situation.

Mina - 2.jpg
Mina standing in pen.jpg

Therefore, our vet has advised that Mina should have the affected thyroid gland surgically removed.. which will mean that she should no longer need any tablets!

The op is approximately £440.

If you can help us to cover this cost, please click on the Donate button shown on this page..

Mina is a sweet, friendly girl who loves human company.  We want to get her to a point where she is healthy, comfortable and happy.

In addition, having this op will also make her more 'adoptable'... and we really want to rehome her as soon as we can find the best home for her, because she would benefit greatly from having someone around most of the day, to lavish affection on and snuggle up to.

mina prawn.jpg

Thank you for your support. 

Below are the photos showing how Mina is affected by the side effects from her thyroid medication.

 

Please do not scroll down if you think this may upset you. 

.

.

.

.

.

.

.

.

.

.

.

Mina eyes 25 Feb 2022.jpg
Mina eyes 23 March 2022.jpg